Adverse reaction due to clindamycin

Harish Thanusubramanian, Bharti Chogtu, Rahul Magazine

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A 43-year-old patient was diagnosed of left sided empyema. He was started on injectable piperacillin-tazobactam combination and clindamycin. After 11 days, he developed itchy red lesions over different parts of the body. Both the drugs were immediately stopped in view of drug allergy. However, oral clindamycin with a lower dose was restarted, and patient tolerated the drug without any skin related episodes. Postdischarge he was prescribed oral clindamycin for 2 more weeks. 2 days postdischarge he started developing rash. The patient continued the drug for next 10 days and as a severity of rashes increased he reported to the hospital. He had itchy red lesions throughout the body. Clindamycin was stopped, and he was prescribed clonate lotion and tablet cetirizine for 10 days. The lesions resolved. A patient was informed that he is allergic to beta-lactams and clindamycin.

Original languageEnglish
Pages (from-to)8-9
Number of pages2
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume9
Issue number2
Publication statusPublished - 01-03-2016

Fingerprint

Clindamycin
Exanthema
Pharmaceutical Preparations
Cetirizine
Drug Hypersensitivity
Empyema
beta-Lactams
Human Body
Tablets
Skin
Injections

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmaceutical Science
  • Pharmacology (medical)

Cite this

@article{742046980ce94eeb8fd23644463f92e3,
title = "Adverse reaction due to clindamycin",
abstract = "A 43-year-old patient was diagnosed of left sided empyema. He was started on injectable piperacillin-tazobactam combination and clindamycin. After 11 days, he developed itchy red lesions over different parts of the body. Both the drugs were immediately stopped in view of drug allergy. However, oral clindamycin with a lower dose was restarted, and patient tolerated the drug without any skin related episodes. Postdischarge he was prescribed oral clindamycin for 2 more weeks. 2 days postdischarge he started developing rash. The patient continued the drug for next 10 days and as a severity of rashes increased he reported to the hospital. He had itchy red lesions throughout the body. Clindamycin was stopped, and he was prescribed clonate lotion and tablet cetirizine for 10 days. The lesions resolved. A patient was informed that he is allergic to beta-lactams and clindamycin.",
author = "Harish Thanusubramanian and Bharti Chogtu and Rahul Magazine",
year = "2016",
month = "3",
day = "1",
language = "English",
volume = "9",
pages = "8--9",
journal = "Asian Journal of Pharmaceutical and Clinical Research",
issn = "0974-2441",
publisher = "Innovare Academics Sciences Pvt. Ltd",
number = "2",

}

Adverse reaction due to clindamycin. / Thanusubramanian, Harish; Chogtu, Bharti; Magazine, Rahul.

In: Asian Journal of Pharmaceutical and Clinical Research, Vol. 9, No. 2, 01.03.2016, p. 8-9.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Adverse reaction due to clindamycin

AU - Thanusubramanian, Harish

AU - Chogtu, Bharti

AU - Magazine, Rahul

PY - 2016/3/1

Y1 - 2016/3/1

N2 - A 43-year-old patient was diagnosed of left sided empyema. He was started on injectable piperacillin-tazobactam combination and clindamycin. After 11 days, he developed itchy red lesions over different parts of the body. Both the drugs were immediately stopped in view of drug allergy. However, oral clindamycin with a lower dose was restarted, and patient tolerated the drug without any skin related episodes. Postdischarge he was prescribed oral clindamycin for 2 more weeks. 2 days postdischarge he started developing rash. The patient continued the drug for next 10 days and as a severity of rashes increased he reported to the hospital. He had itchy red lesions throughout the body. Clindamycin was stopped, and he was prescribed clonate lotion and tablet cetirizine for 10 days. The lesions resolved. A patient was informed that he is allergic to beta-lactams and clindamycin.

AB - A 43-year-old patient was diagnosed of left sided empyema. He was started on injectable piperacillin-tazobactam combination and clindamycin. After 11 days, he developed itchy red lesions over different parts of the body. Both the drugs were immediately stopped in view of drug allergy. However, oral clindamycin with a lower dose was restarted, and patient tolerated the drug without any skin related episodes. Postdischarge he was prescribed oral clindamycin for 2 more weeks. 2 days postdischarge he started developing rash. The patient continued the drug for next 10 days and as a severity of rashes increased he reported to the hospital. He had itchy red lesions throughout the body. Clindamycin was stopped, and he was prescribed clonate lotion and tablet cetirizine for 10 days. The lesions resolved. A patient was informed that he is allergic to beta-lactams and clindamycin.

UR - http://www.scopus.com/inward/record.url?scp=84960082275&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84960082275&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84960082275

VL - 9

SP - 8

EP - 9

JO - Asian Journal of Pharmaceutical and Clinical Research

JF - Asian Journal of Pharmaceutical and Clinical Research

SN - 0974-2441

IS - 2

ER -